Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 265, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Aug 23, 2000, 9:02 PM CDT for Chariton County, Missouri. It was in force for 58 min. 3 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 23, 2000, 9:02 PM CDT (02:02 UTC)
- Expired
- Aug 23, 2000, 10:00 PM CDT
- In force
- 58 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Chariton County, MO
The radar
The Pleasant Hill radar (KEAX), 133 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 23, 9:30 PM CDT | Thunderstorm Wind 52 E | Keytesville, MO | |
| Aug 23, 9:30 PM CDT | Thunderstorm Wind 52 E | Salisbury, MO | |
| Aug 23, 9:58 PM CDT | Thunderstorm Wind 60 E | Salisbury, MO | The sheriff's department transmission tower was blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 2.0 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 279 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 3353 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
220
WUUS53 KEAX 240202
SVRMCI
MOC041-240300-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
902 PM CDT WED AUG 23 2000
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHARITON COUNTY IN NORTH CENTRAL MISSOURI
* UNTIL 1000 PM CDT
* AT 856 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER MENDON...OR ABOUT 28 MILES SOUTHEAST OF
CHILLICOTHE...MOVING SOUTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BYNUMVILLE AT 915 PM CDT
KEYTESVILLE AT 920 PM CDT
SHANNONDALE AT 925 PM CDT
FOREST GREEN AT 930 PM CDT
THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE QUARTER SIZE HAIL...AND
WINDS IN EXCESS OF 60 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY
AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL
THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING
AREAS.
LAT...LON 3970 9329 3948 9324 3926 9289 3938 9276
3969 9273What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 4:06 PM CDT, 4 hours 56 minutes earlier.
Area forecast discussion, Aug 23, 4:06 PM CDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION...CORRECTION FOR TYPO NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 406 PM CDT WED AUG 23 2000 LAPS BNDRY LYR WNDS AT 2000 UTC INDICATE SFC WND SHFT JUST S OF MO-IA BORDER WITH MSTR CNVGNC STREAKING AHD OF BNDRY. 88-D HAS INDICATED A FEW ISOLD CELLS THIS PM ON HOT SIDE OF FNT BUT MORE ORGANIZED CNVTN APPRS TO BE IGNITING TO N. MODEL GRIDDED FIELDS ALL SHW 700-500 HPA LAPSE RATES STEEPENING TO 7.5 DEG C THIS EVENING WITH PLENTY OF INSTABILITY ACR NE HALF OF CWA. WITH DECENT SHRT WV RE-ESTABLISHING NW FLW 0-6 KM SHEAR FCST BY MODELS TO INCRS TO 35-37 KTS. GIVEN THESE PARAMETERS INSERTED POSSIBILITY OF STG WNDS/HAIL NE OF STJ TO DMO LN. ALG AND S OF THIS LN SCT CNVTN ALREADY FIRING UP AS CNVTV TEMPS REACHED IN MOST LOCATIONS. CU PUT A LID ON TEMPS A BIT MORE THAN TUE AND WITH LWR CINS(-20) THAN 24 HRS AGO EVGN CNVTN WILL BEAR WATCHING. GIVEN VERY HOT CONDS HIGH BASE CELLS CWA WIDE INDEPENDENT OF AFOREMENTIONED STG FEATURES MAY PRODUCE GUSTY WNDS. USED SLIGHTLY COOLER TEMPS FOR MINS TNGT ALL ZNS XCPT SW DUE TO ANTICIPATED PCPN. ANY MINOR COOLING BHD BNDRY LATE TNGT/THUR AM SHLD BE QUICKLY DISPLACED TO N BY PM. DID NOT DEVIATE MUCH FM TDY'S PERSISTANCE AND WENT A CAT ABV GUIDANCE SW. ONE COULD MAKE A CASE FOR NOCTURNAL CNVTN FRI/SAT TIME FRAME OTHERWISE TEMPS ARE PROMARY FCST CONCERN IN XTND PRD. WENT WITH 90-95 RANGE THRU WKEND WITH NO INDICATION OF I SGFNT COOLINK HEADING INTO NXT WK. .EAX...NONE. BODNER
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 9:23 PM CDT | Severe Thunderstorm Warning | EAX | Macon | 67 min |
| Aug 23, 9:40 PM CDT | Severe Thunderstorm Warning | EAX | Randolph | 65 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.